Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 5, 2017, 7:49 PM CDT for Dewey County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 7:49 PM CDT (00:49 UTC)
- Expired
- Aug 5, 2017, 8:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Norman, OK
County Dewey County, OK
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2740 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520 WWUS84 KOUN 060049 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 749 PM CDT SAT AUG 5 2017 OKZ009>011-014-015-060115- Major OK-Woodward OK-Roger Mills OK-Dewey OK-Ellis OK- 749 PM CDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Major...southern Woodward...northern Roger Mills...western Dewey and southern Ellis Counties Until 815 PM CDT... AT 745 PM CDT, a strong thunderstorm was located near Camargo, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of pennies... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Frequent cloud to ground lightning... Locations impacted include... Arnett, Taloga, Seiling, Vici, Leedey, Camargo, Mutual, Chester, Harmon, Cestos and Durham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3614 10000 3627 9883 3590 9882 3584 10000 TIME...MOT...LOC 0045Z 264DEG 23KT 3602 9932 $$ 03
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:39 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 5, 6:39 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Norman OK 639 PM CDT Sat Aug 5 2017 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... Widespread thunderstorm activity is expected through the overnight hours, especially from I40 northward. Hail up to the size of golf balls and damaging wind gusts over 70 mph will be possible under the strongest storms. By 06-07Z most of the storms will be located across northern and west central OK. && .PREV DISCUSSION... /issued 239 PM CDT Sat Aug 5 2017/ DISCUSSION... Concerns continue to be with severe potential tonight as well as heavy rainfall across parts of the area through Monday and perhaps late this upcoming week as well. Expect isolated storms to be possible as early as 3-4pm this afternoon across parts of southwestern OK into western north TX with more widespread activity developing later this evening across northwest/northern Oklahoma. Surface boundary and convergence along this boundary from southwest Kansas into the panhandle region will be the focus for convective initiation as upper shortwave makes its way east/southeast into the region. Instability and deep layer wind shear will be sufficient for a few severe storms with both a hail and wind threat. As we move through the evening these storms are expected to develop into a line or complex of storms that will continue to pose a wind threat as they move east and southeast across the area overnight. Heavy rain potential exists as well, but expected to remain rather isolated in nature as storms remain progressive. Main synoptic boundary is expected to drop south to near the I-44 corridor Sunday afternoon and again will be focus for additional rain/thunderstorm development. Some strong storms will be possible, mainly across southern half of Oklahoma south into north Texas. Heavy rain will also continue to be a concern. Best rain chances remain across southern Oklahoma into north Texas through the first part of the upcoming week before several additional disturbances drop southeast across the southern Plains during the second half of the week into next weekend. This will keep rain chances in the forecast for much of the area, along with cooler temperatures. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 92 70 81 / 70 30 50 40 Hobart OK 75 94 70 82 / 50 30 50 50 Wichita Falls TX 77 99 71 86 / 30 50 70 60 Gage OK 67 85 64 82 / 60 10 20 20 Ponca City OK 70 87 67 81 / 70 30 20 10 Durant OK 76 94 73 86 / 30 60 70 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/03/03
Hazardous weather outlook, Aug 5, 12:04 PM CDT, 7 hours 45 minutes before
Hazardous Weather Outlook...updated National Weather Service Norman OK 1204 PM CDT Sat Aug 5 2017 OKZ004>048-050>052-TXZ083>090-061015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1204 PM CDT Sat Aug 5 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and tonight... .Thunderstorms... There is a Slight Risk of severe thunderstorms this afternoon and tonight across portions of northern and western Oklahoma. Location... The Slight Risk is north of a line from Cheyenne to Enid and Ponca City. A Marginal Risk surrounds the Slight Risk area and is north of a line from Vernon to Chickasha to Shawnee. Timing... Isolated thunderstorms are possible by 3 or 4 pm, however, thunderstorm coverage is expected to increase by 7 to 8 pm. Thunderstorms will then move across much of northern and portions of central Oklahoma overnight. Impacts... Damaging wind gusts up to 70 mph and large hail up to ping pong ball size are the primary threats, especially with storms during the afternoon and evening. Discussion... Isolated to widely scattered thunderstorms should develop during the afternoon across mainly western Oklahoma and portions of north Texas. The stronger storms will be capable of strong to severe wind gusts and some hail. Thunderstorms that develop later in the day across northwest Oklahoma will be capable of large hail and damaging winds. By mid- evening the threat should evolve to mostly damaging winds as individual storms in northwest Oklahoma consolidate and move east- southeastward. The damaging wind threat may continue into the night. .Heavy Rain/Flooding... Thunderstorms could produce heavy rainfall across the area this evening and tonight resulting in localized flooding. The most likely locations to experience heavy rain and flooding are portions of northern and eastern Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms chances will continue through next Friday across parts of Oklahoma and north Texas, with the greatest chance occurring on Sunday and Monday. A few strong to severe thunderstorms with damaging winds will be possible at times, but widespread or significant severe weather is not expected. .Heavy Rain/Flooding... Thunderstorms may produce locally heavy rainfall across the area anytime Sunday through next Friday, especially Sunday through Monday. Several inches of rainfall may occur across parts of Oklahoma and north Texas through the middle of next week. The heavy rainfall may result in flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Aug 5, 6:52 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
652 PM CDT SAT AUG 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 8 SSE FARGO 36.28N 99.55W
08/05/2017 E1.00 INCH WOODWARD OK PUBLIC
&&
JPLocal storm report, Aug 5, 6:58 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT SAT AUG 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 6 N BURLINGTON 36.99N 98.42W
08/05/2017 ALFALFA OK STORM CHASER
POWER POLES DOWNED.
&&
JPSpecial weather statement, Aug 5, 7:00 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 700 PM CDT SAT AUG 5 2017 OKZ010-011-015-060045- Major OK-Woodward OK-Dewey OK- 700 PM CDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Major...southeastern Woodward and northwestern Dewey Counties Until 745 PM CDT... AT 657 PM CDT, a strong thunderstorm was located over Camargo, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Reduced visibility due to heavy rainfall... Frequent cloud to ground lightning... Locations impacted include... Taloga, Seiling, Camargo, Chester and Cestos. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3591 9938 3609 9938 3632 9890 3600 9889 TIME...MOT...LOC 2357Z 244DEG 30KT 3601 9929 03
Special weather statement, Aug 5, 7:14 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
714 PM CDT SAT AUG 5 2017
OKZ008-060100-
Kay OK-
714 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR Kay County Until 800 PM CDT...
AT 710 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended near Newkirk, moving southeast at 25 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Locations impacted include...
Ponca City, Newkirk, Kaw City, Braman, Kildare, Chilocco, Kaw Lake,
Hardy and Peckham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3674 9683 3675 9689 3668 9693 3669 9702
3670 9703 3669 9705 3666 9706 3664 9705
3661 9705 3700 9743 3700 9675
TIME...MOT...LOC 0010Z 296DEG 23KT 3690 9699
03Special weather statement, Aug 5, 7:27 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 727 PM CDT SAT AUG 5 2017 OKZ014-021-060115- Roger Mills OK-Beckham OK- 727 PM CDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Roger Mills and northeastern Beckham Counties Until 815 PM CDT... AT 724 PM CDT, a strong thunderstorm was located 7 miles east of Sweetwater, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Locations impacted include... Elk City, Berlin and Dempsey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3537 9985 3551 9987 3565 9947 3539 9939 TIME...MOT...LOC 0024Z 255DEG 23KT 3545 9978 03
Special weather statement, Aug 5, 7:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 749 PM CDT SAT AUG 5 2017 OKZ009>011-014-015-060115- Major OK-Woodward OK-Roger Mills OK-Dewey OK-Ellis OK- 749 PM CDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Major...southern Woodward...northern Roger Mills...western Dewey and southern Ellis Counties Until 815 PM CDT... AT 745 PM CDT, a strong thunderstorm was located near Camargo, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of pennies... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Frequent cloud to ground lightning... Locations impacted include... Arnett, Taloga, Seiling, Vici, Leedey, Camargo, Mutual, Chester, Harmon, Cestos and Durham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3614 10000 3627 9883 3590 9882 3584 10000 TIME...MOT...LOC 0045Z 264DEG 23KT 3602 9932 03
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:00 PM CDT | Special Weather Statement | OUN | Dewey | 45 min |
| Aug 5, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 34 min |
| Aug 5, 7:14 PM CDT | Special Weather Statement | OUN | Kay | 46 min |
| Aug 5, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 41 min |
| Aug 5, 7:27 PM CDT | Special Weather Statement | OUN | Roger Mills | 48 min |
| Aug 5, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 54 min |
| Aug 5, 8:23 PM CDT | Special Weather Statement | OUN | Kay | 37 min |
| Aug 5, 8:29 PM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Aug 5, 8:46 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 44 min |
| Aug 5, 8:56 PM CDT | Special Weather Statement | OUN | Roger Mills | 49 min |
| Aug 5, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 51 min |
| Aug 5, 9:11 PM CDT | Special Weather Statement | OUN | Custer, Dewey | 49 min |
| Aug 5, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 32 min |
| Aug 5, 9:47 PM CDT | Special Weather Statement | OUN | Dewey | 58 min |
| Aug 5, 9:57 PM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Aug 5, 9:58 PM CDT | Special Weather Statement | OUN | Kay | 32 min |
| Aug 5, 10:14 PM CDT | Special Weather Statement | OUN | Custer | 61 min |
| Aug 5, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 66 min |
| Aug 5, 10:33 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Aug 5, 10:39 PM CDT | Special Weather Statement | OUN | Beckham | 66 min |
| Aug 5, 10:45 PM CDT | Special Weather Statement | OUN | Grant, Kay | 60 min |
| Aug 5, 11:13 PM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson, Kiowa | 47 min |
| Aug 5, 11:27 PM CDT | Special Weather Statement | OUN | Washita | 48 min |
| Aug 5, 11:33 PM CDT | Special Weather Statement | OUN | Kay, Noble | 57 min |
| Aug 6, 12:00 AM CDT | Special Weather Statement | OUN | Caddo, Greer, Harmon, Jackson, Kiowa, Washita | 45 min |
| Aug 6, 12:18 AM CDT | Special Weather Statement | OUN | Payne | 57 min |
| Aug 6, 12:33 AM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| Aug 6, 12:40 AM CDT | Special Weather Statement | OUN | Caddo, Canadian, Comanche, Greer, Harmon, Jackson and 1 more | 65 min |
| Aug 6, 1:04 AM CDT | Special Weather Statement | OUN | Grady | 41 min |
| Aug 6, 1:09 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 36 min |
| Aug 6, 1:33 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 27 min |
| Aug 6, 2:00 AM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, McClain, Pottawatomie, Seminole | 60 min |
| Aug 6, 2:59 AM CDT | Special Weather Statement | OUN | Hughes, Pottawatomie, Seminole | 46 min |
| Aug 6, 3:01 AM CDT | Special Weather Statement | OUN | Tillman | 44 min |
| Aug 6, 3:40 AM CDT | Special Weather Statement | OUN | Cotton | 50 min |
| Aug 6, 3:46 AM CDT | Special Weather Statement | OUN | Hughes | 44 min |
| Aug 6, 4:14 AM CDT | Special Weather Statement | OUN | Coal, Garvin, Hughes, Pontotoc, Seminole | 46 min |
| Aug 6, 4:17 AM CDT | Special Weather Statement | OUN | Cotton, Jefferson, Stephens | 43 min |
| Aug 6, 5:01 AM CDT | Special Weather Statement | OUN | Carter, Cotton, Jefferson, Love, Murray | 44 min |
| Aug 6, 5:03 AM CDT | Special Weather Statement | OUN | Atoka, Coal, Garvin, Hughes, Johnston, Murray and 1 more | 42 min |
| Aug 6, 5:32 AM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Garvin, Hughes, Johnston, Murray and 2 more | 3 hr |
| Aug 6, 5:43 AM CDT | Areal Flood Advisory | OUN | Carter, Cotton, Jefferson | 3 hr |
| Aug 6, 5:47 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Carter, Coal, Johnston, Love and 2 more | 58 min |
| Aug 6, 6:46 AM CDT | Special Weather Statement | OUN | Atoka, Bryan | 44 min |
| Aug 6, 6:54 AM CDT | Special Weather Statement | OUN | Love | 36 min |
| Aug 6, 5:33 PM CDT | Special Weather Statement | OUN | Carter | 27 min |
| Aug 6, 6:03 PM CDT | Special Weather Statement | OUN | Carter | 42 min |
| Aug 6, 6:35 PM CDT | Special Weather Statement | OUN | Marshall | 40 min |
| Aug 6, 6:40 PM CDT | Special Weather Statement | OUN | Carter | 50 min |
| Aug 6, 2:40 PM CDT | Special Weather Statement | OUN | Clay | 20 min |
| Aug 6, 2:47 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 13 min |
| Aug 6, 3:18 PM CDT | Special Weather Statement | OUN | Baylor | 27 min |
| Aug 6, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 43 min |
| Aug 6, 3:34 PM CDT | Special Weather Statement | OUN | Clay | 26 min |
| Aug 6, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 45 min |
| Aug 6, 4:17 PM CDT | Special Weather Statement | OUN | Clay | 43 min |
| Aug 6, 4:39 PM CDT | Special Weather Statement | OUN | Knox | 36 min |
| Aug 6, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 46 min |
| Aug 6, 5:00 PM CDT | Special Weather Statement | OUN | Archer | 30 min |
| Aug 6, 5:04 PM CDT | Special Weather Statement | OUN | Clay | 41 min |
| Aug 6, 5:20 PM CDT | Special Weather Statement | OUN | Wichita | 40 min |
| Aug 6, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 52 min |
| Aug 6, 6:07 PM CDT | Areal Flood Advisory | OUN | Wichita | 3 hr |
| Aug 6, 6:16 PM CDT | Special Weather Statement | OUN | Wichita | 44 min |
| Aug 6, 6:28 PM CDT | Special Weather Statement | OUN | Wichita | 32 min |
| Aug 6, 6:37 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 53 min |
| Aug 6, 6:50 PM CDT | Special Weather Statement | OUN | Knox | 40 min |
| Aug 6, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 65 min |
| Aug 6, 6:59 PM CDT | Areal Flood Advisory | OUN | Wichita, Wilbarger | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.